MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939406XS0
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not received at the time of this report; therefore, no physical or visual analysis could be completed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use warnings: exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.Never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.As indicated in the operational instructions preparation for use: verify compatibility of interacting devices prior to use.Care should be taken when advancing a guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.The curve of the safari2¿ guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors may have impacted on the event as reported.The patient information is unknown.If there is any further relevant information, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: after release from a navitor it was not possible to switch the safari in any direction.The safari wire had to be pulled with the complete delivery catheter out of the patient.The procedure was completed successfully.What troubleshooting steps, if any, resolved the issue?: they pulled the whole system including the wire out of the patient.Patient present at time of event?: yes.Patient complications: no patient complications.Question: are any patient status updates available? answer: patient outcome good.Additional information received 15mar2024: question: what does it mean, "it was not possible to switch the safari in any direction"? answer: the guidewire stuck inside the delivery catheter, was not possible to pull it out, neither outside of the patient.Question: what was the reason for the safari guidewire having to be pulled with the complete delivery catheter out of the patient? answer: the guidewire stuck inside the delivery catheter, was not possible to pull it out, neither outside of the patient.Question: is the guidewire stuck inside the delivery catheter? answer: the guidewire stuck inside the delivery catheter, was not possible to pull it out, neither outside of the patient.Question: if so, were the devices able to be separated once outside the patient? answer: the guidewire stuck inside the delivery catheter, was not possible to pull it out, neither outside of the patient.Question: was the valve implanted successfully? answer: yes.Question: was there any intervention required? answer: no.Question: were any additional devices required to complete the procedure? answer: no.Question: the safari2 ifu states, "verify compatibility of interacting devices prior to use".Did the end user test the devices for compatibility prior to use? answer: yes.Question: in the end users opinion, what was the cause of the event? answer: do not know.Question: was there any damage noted to the guidewire upon removal from the patient? answer: do not know.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each pkg-safari2 275cm x sml crv 5p; returned still lodged within the delivery system, coiled, loose and double bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented offset/overlapping coil wraps in the distal region extending distally from the delivery system.The specimen also presented kink damage at 146.4cm and 150.2cm from the proximal aspect of the formed curve.The specimen wire is firmly lodged within the delivery system, preventing its removal for further examination.The damage presented by the specimen appeared consistent with manipulation of the wire against resistance.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the device instructions for use warnings: · do not torque this wire.· exercise care in handling of the guidewire during a procedure to reduce the possibility of accidental breakage, bending, kinking, or coil separation.Resulting guidewire fractures might require additional percutaneous intervention or surgery.· never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing a guidewire after device deployment.· the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.· the curve of the safari2¿ guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As indicated in the operational instructions preparation for use: · verify compatibility of interacting devices prior to use.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors have impacted on the event as reported.If any further relevant information is received, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
Correction to a previously submitted mdr to correct the brand name in section d1 and the model number, catalog number and primary unique device identifier (udi) number in section d4.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key18932502
Report Number2126666-2024-00022
Device Sequence Number4580452
Product Code DQX
UDI-Device Identifier08714729887621
UDI-Public(01)08714729887621(17)261115(10)8476984
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939406XS0
Device Catalogue NumberH74939406XS0
Device Lot Number8476984
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer03/05/2024
Not provided
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/15/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown